MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP INTERFSCRW W/DISP SHTH; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP INTERFSCRW W/DISP SHTH; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMP INTERFSCRW W/DISP SHTH
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The portion of the device not left in the patient was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during an acl reconstruction procedure, upon inserting a quantity three ar-1370c (lot: 10284684 // qty.2 & lot: 10292589 // qty.1) into the femur, approximately 7 mm of the screw would go in and then break.The rep stated the 7 mm portion of the screws that were in the bone tunnel remained implanted and the broken heads of the screws were retrieved.The graft deemed adequate fixation and the case was completed.However, the rep stated the rehab will be slower based on the fixation only being adequate and not normal or ideal.A dilator was used to prep the bone for the first screw, and a tap was used for the other two screws.The bone quality was hard.The retrieved screw heads were discarded and will not be returning for evaluation.Additional information received on 08/26/2019: the sales rep reported to the arthrex product manager that the patient had particularly hard bone and the surgeon did not tap the bone as they normally would in this case.The graft ended up well-fixed, albeit by a shorter piece of screw, and the surgeon stated to the rep that they should have tapped the bone.

Brand Name
BIO-COMP INTERFSCRW W/DISP SHTH
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8961318
Report Number1220246-2019-01295
Device Sequence Number2042407
Product Code MAI
UDI-Device Identifier00888867014633
UDI-Public00888867014633
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberBIO-COMP INTERFSCRW W/DISP SHTH
Device Catalogue NumberAR-1370C
Device Lot Number10284684
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2019
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;